MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MARLBOROUGH AXIOS STENT AND DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE

BOSTON SCIENTIFIC - MARLBOROUGH AXIOS STENT AND DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Model Number M00553750
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a cold axios stent was to be implanted in a transgastric position to treat a pancreatic pseudocyst during an endoscopic ultrasound (eus) procedure performed on (b)(6) 2016.According to the complainant, during deployment of the second flange of the axios stent, the physician accidentally pulled on the handle of the delivery system too quickly, which pulled the first flange of the stent out of the target site and deployed the second flange in the patient's stomach.The stent remained attached to the delivery system and the physician was able to "recapture" the stent into the catheter.The stent was then removed from the patient on the delivery system.However, as the device was removed from the scope, the stent detached from the delivery system and became stuck inside the scope, just distal to the biopsy cap.The physician was unable to remove the stent from the scope by hand.The scope was then removed from the patient and the delivery system was reinserted into the scope.The stent was successfully pushed out of the scope with the delivery system.The procedure was then completed with another cold axios stent and delivery system.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
A fully-deployed cold axios delivery system was received for analysis.The axios stent was not returned.A visual examination of the device noted that the catheter was kinked just distal to the luer and the distal end of the catheter was slightly flattened.The polyimide inner shaft was kinked at multiple points.A functional evaluation of the device revealed no issues.The investigation concluded that this complaint is associated with a product that meets design and manufacture specifications but due to anatomical/procedural factors encountered during the procedure, performance of the device was limited.Therefore, the most probable root cause classification for the reported failure is operational context.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description

Brand Name
AXIOS STENT AND DELIVERY SYSTEM
Common Device Name
PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC - MARLBOROUGH
100 boston scientific way
marlborough MA 01752
MDR Report Key6206595
Report Number3005099803-2016-04051
Device Sequence Number10991548
Product Code PCU
UDI-Device Identifier08714729904632
UDI-Public(01)08714729904632(17)20170428(10)FGS00443
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K140561
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2017
Device Model NumberM00553750
Device Lot NumberFGS00443
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/27/2016
Supplement Report FDA Received Date01/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1